Facebook Pixel
EmpowHER Guest

I am a 51 year old woman, had my last period of January this year! Since then have develped stomach issues, and terrible skin issues that make my skin feel super sensitive, dry and feel like all my clothing is scraping against my skin.

By Anonymous December 3, 2011 - 10:10am
Rate This

Have some dry patches that itch terribly and spots that feel like they are stinging!! There is always a red line where my bra is or underpants or anything tight. Not sure if this is menopause, but have been to a dermatologist and OBGYN - Obgyn thinks menopause and have tried elestrin gel which seemed to help but the skin but now has come back!!! Dermatologist took skin biopsy and said I had a fungal infection of the skin, and gave me oral meds for a week. Have never had any skin issued before, and not sure if this is a thyroid issue, all my thyroid test come back normal, although I do only have half a thyroid, used to be on meds for this, but not anymore....PLEASE HELP!!! The skin itches and feels like I have a

Add a Comment3 Comments

Hi Anonymous,

It seems like you have "itchy, crawly" skin which is a not-so-common symptom of menopause.


When your estrogen levels drop, your collagen production usually slows down as well. Collagen is responsible for keeping our skin toned, fresh-looking, resilient. So when you start running low on collagen, it shows in your skin. It gets thinner, drier, flakier, less youthful-looking. Keeping your skin moist all the time may help with the itching. Unfortunately, since this is not a common side effect, there isn't one fool-proof remedy. Some people claim that constant moisture in their skin has helped, others have gone with HRT and said that that's what ended the dry, itchy skin. 

If I come across any more information for you I will be sure to post!



December 3, 2011 - 1:37pm
EmpowHER Guest
Anonymous (reply to Rosa Cabrera RN)

Thank you so much for your prompt reply! Trust me to get the weird uncommon side effects!!! Yes, you are right, I need to on HRT, doc is putting me on Estradol and progesterone plant based Monday!! Hope it works, will this feeling subside after I come off HRT in a few years?
This is a great site, need to tell my friends, appreciate your help. Thanks!


December 3, 2011 - 6:47pm
(reply to Anonymous)


Once you come off HRT post-menopause then this itchy feeling should not return but it's always a good idea to keep our bodies well hydrated and our skin moisturized. 

I'm glad you found EmpowHER to be helpful! Feel free to browse through our menopause groups and find one that best suits you! 

Best of luck-- keep us updated on your treatment!


December 4, 2011 - 12:45pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Menopause Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!